T Nation

TRT Impact on Blood Pressure, High Test or High E2?


#1

I’ve been on TRT for over 4 years and had great results. One challenge is that over the past year my blood pressure has crept up. Unfortunately it has resulted in headaches and fatigue.

Would this likely be the result of elevated testosterone or elevated E2? I’ve experimented with 120-200 mg of Cyp and varying doses of anastrozole but struggling to dial it in even with consistent labwork. Any insight is appreciated.


#2

How old are you? What do your labs look like?


#3

It’s likely E2 is elevated at those dosages, you say you experimented with increasing the dosage so common sense tells me testosterone and estrogen will rise. I get headaches, high blood pressure and fatigued when estrogen is elevated.


#4

I’m 40. At 160mg test, 250iu HCG twice per week, no anti estrogen: test=1252 e2=35

At 120mg Cyp, 250iu twice per week, no antiestrogen: test=1037 e2=26


#5

I’ll elaborate on my question. If I’d like to go to 200mg per week do I run a risk of increasing my blood pressure if I run an AI and keep E2 in check?

At 120mg per week and no AI, I feel really good. I’m fortunate to have a great base to work from. I’m simply trying to find my “optimal” protocol.


#6

If you know where you feel good and you want to jump up to 200, u really are doing a blast.
There are consequences maintaining a protocol that puts you in a cycle or blast area.

Guys on here would “beg” for these numbers and that with no AI


#7

Much appreciated charlie12. Thanks for the perspective. It’s good to know I have a sound foundation and my BP at this protocol is 120/78 or so.

If I were to do a blast for 12-16 weeks, what would that look like?


#8

You may want to check out the pharma forum on here


#9

TRT increased my BP. I have to take losartan to keep it in range. and the higher I put my TT the higher it goes.


#10

Ok. So E2 was largely irrelevant? What sort of side effects did you have from high BP? Any side effects from Losartan?


#11

So, when E2 is elevated, it CAN cause some BP issues, but I never let my E2 get too crazy.

Losartan is probably the friendliest TRT blood pressure med.

No side effects for me. Don’t take Lisinopril, it increases SHBG, lowers free test. Increased mine by like 20 points.

High BP side effects are not good. Basically damaging your veins/arteries, kidneys and eyes.


#12

It turned out my high BP was a result of polycythemia. I’ve given blood the past 2 weeks and BP is down and I’m feeling much better (symptoms were headache, fatigue, facial twitches, red neck/chest). My iron and ferritin were low as a result too. Does anyone know if these will come back up naturally or is supplementation helpful?


#13

Was the red neck/Chest a constant thing? Or only when you exerted?

Did you have any changes in protocol, and were you also watching these numbers? You said you were on TRT for 4 years? Im just curious as to what I should watch for.


#14

The neck/upper chest redness was a constant. And the woman at the blood bank where a lot of other TRT patients go said it is very common symptom to look for. I didn’t have a change in protocol but it’s been suggested it was a cumulative thing. I hadn’t donated in over a year. I’m at 120mg per week (T at 835, E at 24).


#15

That’s good to know. Ill keep an eye out for anything like that. I haven’t had any high HCT/HGB numbers, but as my free test increases its something I want to keep an eye out for definitely.


#16

Quite frankly, my blood test numbers weren’t all that high either. Hemoglobin 16.4, hematocrit 50, iron was low at 53. But apparently this was high for me. I’m being told my iron will self correct but may take some time. I’m hopeful someone will comment on this.